Advertisement

nocturneangel

Gold Member
  • Content count

    1,260
  • Joined

  • Last visited

About nocturneangel

  • Rank
    Gold Member
  • Birthday November 30

Profile Information

  • Gender
    Female
  • Location
    Germany
  • Interests
    Music
    Animals
    Psychology
    Books and RPGs
    Languages
    Art
    Theatre
    Horse-riding and badminton

Recent Profile Visitors

554 profile views
  1. (((friendlessguy))) I think warpysaint is right, the best way to meet new people is through a shared interest. I went through a horrible time some years ago, when I didn't have any real friends, just acquaintances and people who pretended to like me, but were bullying me. There was no one to talk to or go somewhere with and I didn't think anyone would ever like me enough to become my friend. But over time I met people who had much in common with me and we became a group of friends. If you cannot come up with a club or team to join, then maybe you could find a support group in your area. You will meet people there who share your troubles. Maybe you will learn new things about yourself too, that will help you become a more open and outgoing person. If you aren't already, you should consider seeing a therapist as well. Therapy can boost your self-esteem and people who are self-confident generally find it easier to make friends. One thing that's for sure, is that you are not alone with us. I know that we cannot be a substitute for real life friends, but you will always have people to support you on these forums.
  2. It really varies, some people gain weight on certain meds, while others don't. Personally, I don't have any problems, with regard to weight, with fluvoxamine (Luvox), an SSRI. Both serotonin-norepinephrine reuptake inhibitors (SNRIs) and norepinephrine reuptake inhibitors (NRIs) generally don't cause weight gain, they are known to reduce one's appetite. But you may also be lucky on an SSRI. Like Velthir said, you can always ask your doc to try another med, if you gain weight on your current one. Hope this helps a little.
  3. Hi mollyfin, it sounds like your symptoms could be side effects of the SSRIs. When you change meds, your whole system has to adapt to the new one, so your hormones as well. There is a list of possible side effects on the package insert of your med, a general SE list of SSRIs can be found here. When your pdoc calls you back, they will decide if it's best for you to stay on your meds or not. Many side effects wear off after some weeks, if they don't, you should contact your gyn. Hope you will feel better soon.
  4. Tired, as always. Don't know if it's the weather or my meds today. Other than that, I'm feeling a little numb.
  5. Nightwish - FantasMic
  6. Hi hist21 and welcome to DF. You have come to the right place, we are a very friendly and understanding support group. I can relate to what you're going through, I'm moving away from home soon to study at a place where I don't know anyone and it's causing me a lot of negative feelings. There should be a counsellor at your college, they are the ones you should turn to first. They will be able to help you find a way to cope. Are there any sport groups, theatre groups or the likes? It is always easier to meet knew people through shared hobbies. Maybe there is even a mental health support group in your area. But the most important thing for you is to find a therapist/counsellor who can give you treatment options. I know how hard it is to find a positive outlook in a situation like yours, but there is always a way to get better, even though you may not be able to see it right now. You can always come to this forum for support, people here are very kind and caring. Feel free to take a look around and let us hear more from you. I hope you will get better very soon.
  7. You're welcome, I hope you will be able to get a diagnosis soon. It's so annoying not to know what exactly is "wrong". Keep us posted, if you want to.
  8. Godsmack - Immune
  9. Metal! No matter if I'm depressed or not. I listen to a broad range of rock artists, from punk rock to death metal. This post would be too long if I named all the bands I love and that help me survive. Some of my favourites are Epica, Seether, Marilyn Manson, Korn, Apocalyptica, Disturbed, Evanescence, Godsmack, Linkin Park... I listen to a few mainstream songs too, if I like the lyrics. But the darker songs are usually the ones I relate to the most and that's what makes them special to me. I would be totally lost without music. Classical music is beautiful too, I love pieces by Vivaldi, Mozart, Beethoven or Grieg. I also love soundtracks of movies and video games. Music is really what keeps me going.
  10. Hi bluegarden, I am not very familiar with dysthymia, so I did some research and hope I can answer some of your questions. First of all, it is important that you see a professional, because your symptoms don't necessarily have to be caused by dysthymia. Only a psychiatrist/psychologist can diagnose and treat you. But let's assume for now that you are indeed suffering from chronic depression. I believe that it is not very common to go through cycles where your mood improves, but I am no professional, so I might be wrong. There is a disorder that is defined by mildly changing moods, from slightly euphoric to melancholic, called cyclothymia. But again, you need to get a proper diagnosis before you can get the right treatment. Your second question is easily answered. I found this information on the site http://www.ncbi.nlm....lth/PMH0001916/ : " About half of people with dysthymia will also have an episode of major depression at some point in their lives" and " If it is not treated, dysthymia can turn into a major depressive episode. This is known as "double depression." Which means that the dysthymia isn't gone during a major depressive episode, just covered by it. So if you were to take antidepressants, it would treat both the major and chronic depression. It's also mentioned on the site that " Medications often do not work as well for dysthymia as they do for major depression. It also may take longer after starting medication for you to feel better." But since you definitely need treatment, it is worth trying all possibilities. I hope this helps a little.
  11. Hi and welcome to DF Jenny. I'm sure you have come to the right place. We are a very friendly community and we all share the burden of mental illness. It's great that you have reached out by joining this support group, it's the first step to feeling better. Please take a look around the boards, you can post wherever and whenever you want to. Just make yourself comfortable, I'm looking forward to hearing more from you.
  12. People are so confusing, why can't they just say what they mean instead of talking in riddles?